I think I’ve not posted here in a while. Maybe I have. I don’t know because I have drug-induced brain damage. I don’t even remember if I’ve detailed my issues with ocular migraines. I do think so. I just wrapped up week three of a recommended eight on a supposed low dose of Topamax, an anti-seizure med intended to stop these weekly occurring not-really-headaches/visual disturbances that sometimes pass in half an hour and sometimes ruin my whole day (usually the former).
But I’m now spacey and completely unable to focus and string sentences together, which is problematic considering my job depends upon analyzing and organizing information and putting words together. I started a series of five reports in March that is due June 1 and now I’m having a freak out because an hour will go by and I’ll realize I’ve been stuck on the same three paragraphs and have written maybe two sentences. This is not good. I don’t even know if working over the three-day weekend, which makes me sad, will help if just end up staring at the wall.
I’ve already felt unfocused and unmotivated and like lying on my couch doing nothing but watching TV and looking at RSS feeds on my iPad for the past two years. This is making it worse. Also, I feel like my head has been full of liquid like I have a permanent sinus infection, the back of my gums where wisdom teeth would be feel weird, and I’m dizzy, which is physical not mental, I swear, and for proof I’ve been getting a single swollen lymph node that randomly appears behind my ear, sometimes on the left, sometimes on the right. Right now there is one on the left that has been dissipating over the past three days. Anything you read online about swollen lymph glands leads to cancer talk, which I would be disinclined to believe if it were not for a lot of non-elderly friends and acquaintances, past and present, becoming sick and/or dying in the past year. Ah, but I’m not here to be morbid! Or gross–is lymph not one of the most disgusting words on earth? I meant to say that Topamax is not only making my focus worse but also increasing my liquid head, crackly ears when I swallow and bad balance. I feel like there is a wet, dirty washrag surrounding my already foggy brain.
And then I had an occular migraine last night anyway.
So, why have I continued to take it? Because it’s used off-label as a weight loss drug. Everyone online (nuts, all of them) swears by it. A friend of a friend lies about having migraines to get a prescription. (Then again, a different friend was recently taking it as a mood stabilizer, which I don’t think it’s good for at all, and said it didn’t change her appetite in the least but made her too slow.) I don’t give a shit about being skinny but I’m pissed that half the dresses in my closet are un-wearable because I can’t get them zipped up. I know I’m not supposed to care about such things but I do. I’m only talking about ten pounds. Maybe 15 if I were being bold. Enough to free up some of my wardrobe, still fat enough to be classified as obese, truth be told.
But these supposed appetite suppressing properties haven’t taken effect either. I ate my hard-boiled egg breakfast, then two hours after eating a sensible lunch (half an arugula and prosciutto sandwich and side salad full of carrots, cabbage and cucumbers)and I’m starving again, not bored/stressed hungry, but sitting at my desk, stomach growling out loud starving. This is some serious bullshit coming from a drug with anorexia listed as side effect.
I brought cookies to work to get out of my house and share–I did eat one–and couldn’t compile an email letting coworkers know I had them and they could take some. The word for the structure attached to my desk on which I was going to set the box completely eluded me. Was it a shelf? Cabinet? Table? I stared at this one sentence email far too long.
So, I don’t know if I haven’t given it enough time or if I’m going to get even dumber.